Alert archive / Wisconsin / Frost Advisories in 2017

Frost Advisory 4, NWS Green Bay, WI

May 18, 20179 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at May 18, 2017, 2:50 PM CDT for 9 counties in Wisconsin. It took effect at May 19, 2017, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 18, 2017, 2:50 PM CDT (19:50 UTC)
In effect from
May 19, 2017, 12:00 AM CDT
Expired
May 19, 2017, 7:25 AM CDT
In force
7 hr
Issued by
NWS Green Bay, WI

Counties Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 77 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2017-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2017-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

440 
WWUS73 KGRB 181950
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
250 PM CDT Thu May 18 2017

WIZ005-010>013-018-019-021-190400-
/O.NEW.KGRB.FZ.W.0003.170519T0300Z-170519T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Northern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, 
Lakewood, and Townsend
250 PM CDT Thu May 18 2017

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT
FRIDAY...

The National Weather Service in Green Bay has issued a Freeze
Warning, which is in effect from 10 PM this evening to 9 AM CDT
Friday. 

* TEMPERATURE...Temeratures are expected to fall into the middle
  to upper 20s tonight.

* IMPACTS...If left unprotected, cold-sensitive plants and crops 
  are likely to be damaged or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected. 
These conditions will kill crops and other sensitive vegetation.

&&

$$

WIZ020-030-031-035>037-045-073-074-190400-
/O.NEW.KGRB.FR.Y.0004.170519T0500Z-170519T1400Z/
Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-
Southern Marinette County-Southern Oconto County-
Including the cities of Keshena, Neopit, Wausau, Shawano, 
Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, 
Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
250 PM CDT Thu May 18 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT
FRIDAY...

The National Weather Service in Green Bay has issued a Frost
Advisory, which is in effect from midnight tonight to 9 AM CDT
Friday. 

* TEMPERATURE...Temeratures are expected to fall into the lower to
  middle 30s tonight.

* IMPACTS...If left unprotected, cold-sensitive plants may be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be killed if left uncovered.

&&

$$

Kurimski
3 follow-up statements
397 
WWUS73 KGRB 190210
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
910 PM CDT Thu May 18 2017

WIZ005-010>013-018-019-021-191000-
/O.CON.KGRB.FZ.W.0003.170519T0300Z-170519T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Northern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, 
Lakewood, and Townsend
910 PM CDT Thu May 18 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

* TEMPERATURE...Temperatures are expected to fall into the middle
  to upper 20s tonight. 

* IMPACTS...If left unprotected, cold-sensitive plants and crops 
  are likely to be damaged or killed. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected.
These conditions will kill crops and other sensitive vegetation.

&&

$$

WIZ020-030-031-035>037-045-073-074-191000-
/O.CON.KGRB.FR.Y.0004.170519T0500Z-170519T1400Z/
Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-
Southern Marinette County-Southern Oconto County-
Including the cities of Keshena, Neopit, Wausau, Shawano, 
Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, 
Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
910 PM CDT Thu May 18 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT FRIDAY...

* TEMPERATURE...Temperatures are expected to fall into the lower 
  to middle 30s tonight. 

* IMPACTS...If left unprotected, cold-sensitive plants may be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be damaged or killed if left unprotected.

&&

$$

JS
847 
WWUS73 KGRB 190936
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
436 AM CDT Fri May 19 2017

WIZ005-010>013-018-019-021-191400-
/O.CON.KGRB.FZ.W.0003.000000T0000Z-170519T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Northern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, 
Lakewood, and Townsend
436 AM CDT Fri May 19 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures will remain in the upper 20s to low
  30s. 
* IMPACTS...Cold-sensitive plants and crops are likely to be
  damaged or killed if not covered or brought indoors. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are expected.
These conditions will kill crops and other sensitive vegetation.

&&

$$

WIZ020-030-031-035>037-045-073-074-191400-
/O.CON.KGRB.FR.Y.0004.000000T0000Z-170519T1400Z/
Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-
Southern Marinette County-Southern Oconto County-
Including the cities of Keshena, Neopit, Wausau, Shawano, 
Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, 
Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
436 AM CDT Fri May 19 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURE...Temperatures will remain in the low to middle 30s. 
 
* IMPACTS...Cold-sensitive plants may be damaged if not brought
  inside or covered.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is expected.  Sensitive outdoor
plants may be damaged or killed if left unprotected.

&&

$$
411 
WWUS73 KGRB 191225
NPWGRB

URGENT - WEATHER MESSAGE
National Weather Service Green Bay WI
725 AM CDT Fri May 19 2017

WIZ005-010>013-018-019-021-191330-
/O.CAN.KGRB.FZ.W.0003.000000T0000Z-170519T1400Z/
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Northern Oconto County-
Including the cities of Eagle River, Lac Du Flambeau, 
Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, 
Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Mountain, 
Lakewood, and Townsend
725 AM CDT Fri May 19 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Green Bay has cancelled the
Freeze Warning. 

Temperatures across the region have risen into the middle to 
upper 30s. Therefore the Freeze Warning has been cancelled.

$$

WIZ020-030-031-035>037-045-073-074-191330-
/O.CAN.KGRB.FR.Y.0004.000000T0000Z-170519T1400Z/
Menominee-Marathon-Shawano-Wood-Portage-Waupaca-Waushara-
Southern Marinette County-Southern Oconto County-
Including the cities of Keshena, Neopit, Wausau, Shawano, 
Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, 
Waupaca, Clintonville, Redgranite, Wautoma, Harmony, Peshtigo, 
Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet,
Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee
725 AM CDT Fri May 19 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Green Bay has cancelled the Frost
Advisory. 

Temperatures across the region have risen into the upper 30s to
lower 40s. Therefore the Frost Advisory has been cancelled.

$$

Kurimski

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at May 18, 12:15 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, May 18, 12:15 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1215 PM CDT Thu May 18 2017

Updated aviation portion for 18Z TAF issuance

.SHORT TERM...Today...Tonight...and Friday
Issued at 418 AM CDT Thu May 18 2017

The unseasonably strong upper system that produced severe thunderstorms
across parts of the area yesterday afternoon and evening will weaken
as it moves off into the upper ridge over the northeastern United
States. As it does so, the surface system will quickly exit bringing
the showers to an end during the afternoon hours. Heavy rain is possible
for awhile this morning across the far north. It will turn much colder
from north to south today as the cold front goes by, with steady or
falling temperatures in most areas.

Surface high pressure will build in quickly tonight as a an upper
ridge approaches from the west. The models forecast very dry air
to accompany the high, with precipitable water values of .15 to .25
inches being near record low values for this time of the year. With
a cold start to the evening and clearing skies, temperatures should
fall quickly in central and northcentral Wisconsin, with freezing
temperatures possible. A frost advisory or freeze warning may be
issued later today. A frost is not likely across eastern Wisconsin
where winds will be slow to diminish and the warmth of the lake
and bay will keep temperatures around 40F.

Friday looks to be dry until late in the day. Increasing clouds
will hold temperatures about 5 to 10 degrees below normal.

.LONG TERM...Friday Night Through Wednesday
Issued at 418 AM CDT Thu May 18 2017

A return to southerly flow aloft and a surface low approaching the
state from the southwest will bring warmer temperatures and wet
weather back to the area.

Daytime high temperatures are expected to gradually warm to near
normal by Monday, before cooler air moves in behind a passing up
upper level trough.

There is a chance for showers starting Friday night, ahead of the
approaching surface low. Thunderstorms are possible Saturday
afternoon and evening. Rain chances drop off after Saturday night
with the arrival of the dry slot. Model QPF fields vary, so there
are mainly just slight chance PoPs through the early part of next
week.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1215 PM CDT Thu May 18 2017

A cold front has effectively ended showers at the TAF sites early
this afternoon as cooler air is filtering in from the northwest.
Most areas are currently MVFR and should slowly improve to VFR
around sunset with clear skies expected later tonight. Frost is
possible on aircraft early friday morning northwest of a Stevens
Point to Iron Mountain line. Some mid and high clouds are expected
to stream in late Friday morning into Friday afternoon ahead of
the next approaching low pressure system.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......MG
AVIATION.......Kurimski
Hazardous weather outlook, May 18, 3:49 AM CDT, 11 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Green Bay WI
349 AM CDT Thu May 18 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190900-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
349 AM CDT Thu May 18 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Showers will end from west to east today, but many streams and
rivers are likely to run high due to the recent rainfall.

A frost or freeze is possible tonight across northcentral and
parts of central Wisconsin. A frost advisory or freeze warning
may be issued later today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms with heavy rain are possible Saturday afternoon and
evening but the threat of severe storms appears low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-190900-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
349 AM CDT Thu May 18 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

A strong cold front moving south across the area today will produce
an abrupt wind shift to the north and could create conditions
hazardous to mariners. A period of gale force winds are possible
north of Sturgeon Bay.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance for thunderstorms Saturday afternoon and
evening.

RDM/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 7:13 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon50 min
May 17, 7:44 PM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln, Marathon, Oneida29 min
May 17, 7:59 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca61 min
May 17, 8:10 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Oneida, Vilas37 min
May 17, 8:15 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 17, 8:15 PM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 17, 8:22 PM CDTSpecial Marine WarningGRB113 min
May 17, 8:37 PM CDTAreal Flood AdvisoryGRBLincoln, Marathon, Portage, Wood12 hr
May 17, 8:39 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette31 min
May 17, 8:54 PM CDTSevere Thunderstorm WarningGRBMarathon, Portage, Waushara, Wood44 min
May 17, 9:01 PM CDTRiver Flood WarningGRBWood51 hr
May 17, 9:03 PM CDTSevere Thunderstorm WarningGRBLanglade, Menominee, Oconto16 min
May 17, 9:26 PM CDTSevere Thunderstorm WarningGRBCalumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 2 more49 min
May 17, 9:34 PM CDTSpecial Marine WarningGRB116 min
May 17, 10:14 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Oconto, Outagamie and 1 more61 min
May 17, 10:29 PM CDTSevere Thunderstorm WarningGRBLanglade, Marinette, Menominee, Oconto28 min
May 17, 10:48 PM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee42 min
May 17, 11:20 PM CDTSpecial Marine WarningGRB85 min
May 18, 4:01 AM CDTGale WarningGRB17 hr
May 18, 4:01 AM CDTSmall Craft AdvisoryGRB24 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBFlorence, Marinette36 hr
May 18, 4:51 AM CDTRiver Flood AdvisoryGRBMarinette36 hr
May 18, 5:29 AM CDTAreal Flood WarningGRBMarathon12 hr
May 18, 6:37 AM CDTRiver Flood WarningGRBLincoln62 hr
May 18, 6:37 AM CDTRiver Flood WarningGRBMarathon4 days
May 18, 6:46 AM CDTRiver Flood WarningGRBLincoln, Marathon62 hr
May 18, 7:29 AM CDTRiver Flood WarningGRBWood27 hr
May 18, 9:51 AM CDTRiver Flood WarningGRBMarathon57 hr
May 18, 2:50 PM CDTFreeze WarningGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oconto and 2 more17 hr

Nearby

Frost Advisories in Wisconsin, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.